Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jan 27, 2016, 10:46 AM CST for Neshoba County, Mississippi. It took effect at Jan 28, 2016, 6:00 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 27, 2016, 10:46 AM CST (16:46 UTC)
- In effect from
- Jan 28, 2016, 6:00 PM CST
- Expired
- Feb 1, 2016, 6:00 PM CST
- In force
- 4 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 12.88 ft at Jan 29, 2016, 7:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
804
WGUS44 KJAN 271646
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1046 AM CST WED JAN 27 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC099-282246-
/O.NEW.KJAN.FL.W.0007.160129T0000Z-160202T0000Z/
/PLAM6.1.ER.160129T0000Z.160130T0000Z.160131T1800Z.NO/
1046 AM CST WED JAN 27 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Pearl River Above Philadelphia
* from Thursday evening to Monday evening.
* At 9:45 AM Wednesday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by tomorrow
evening and will continue to rise to near 13.2 feet by Saturday
morning.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Pearl River
Philadelphia 13 12.8 Wed 10 AM 12.9 13.1 13.2 13.2 06 AM 01/30
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$5 follow-up statements
273
WGUS84 KJAN 280410
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1010 PM CST WED JAN 27 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC099-291010-
/O.EXT.KJAN.FL.W.0007.160129T1200Z-160202T0000Z/
/PLAM6.1.ER.160129T1200Z.160130T0000Z.160131T1800Z.NO/
1010 PM CST WED JAN 27 2016
The Flood Warning continues for
The Pearl River Above Philadelphia
* from Friday morning to Monday evening.
* At 9:45 PM Wednesday the stage was 12.7 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by Friday morning
and will continue to rise to near 13.2 feet by Saturday morning.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Pearl River
Philadelphia 13 12.7 Wed 10 PM 12.7 13.0 13.2 13.2 06 AM 01/30
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$290
WGUS84 KJAN 281632
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1032 AM CST THU JAN 28 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC099-292232-
/O.EXT.KJAN.FL.W.0007.160129T0600Z-160202T0000Z/
/PLAM6.1.ER.160129T0600Z.160130T0000Z.160131T1800Z.NO/
1032 AM CST THU JAN 28 2016
The Flood Warning continues for
The Pearl River Above Philadelphia
* from late tonight to Monday evening.
* At 9:45 AM Thursday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by just after
midnight tonight and will continue to rise to near 13.2 feet by
Saturday morning.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Upper Pearl River
Philadelphia 13 12.8 Thu 10 AM 13.0 13.2 13.0 13.2 06 AM 01/30
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$132
WGUS84 KJAN 290118
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
718 PM CST THU JAN 28 2016
...The Flood Warning continues for the following river in Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC099-300718-
/O.EXT.KJAN.FL.W.0007.160129T1200Z-160202T0000Z/
/PLAM6.1.ER.160129T1200Z.160130T0600Z.160131T1800Z.NO/
718 PM CST THU JAN 28 2016
The Flood Warning continues for
The Pearl River Above Philadelphia
* from Friday morning to Monday evening.
* At 6:45 PM Thursday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by tomorrow
morning and will continue to rise to near 13.2 feet by Saturday
morning.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Upper Pearl River
Philadelphia 13 12.8 Thu 07 PM 13.0 13.2 13.0 13.2 06 AM 01/30
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$893
WGUS84 KJAN 291636
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1036 AM CST FRI JAN 29 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC099-302236-
/O.EXT.KJAN.FL.W.0007.000000T0000Z-160201T0600Z/
/PLAM6.1.ER.160130T0000Z.160130T1200Z.160131T0000Z.NO/
1036 AM CST FRI JAN 29 2016
The Flood Warning continues for
The Pearl River Above Philadelphia
* until late Sunday night.
* At 9:45 AM Friday the stage was 12.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by this evening
and will continue to rise to near 13.2 feet by early tomorrow
afternoon.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Upper Pearl River
Philadelphia 13 12.9 Fri 10 AM 13.2 12.8 12.2 13.2 12 PM 01/30
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$412
WGUS84 KJAN 300048
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
648 PM CST FRI JAN 29 2016
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC099-300118-
/O.CAN.KJAN.FL.W.0007.000000T0000Z-160201T0600Z/
/PLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
648 PM CST FRI JAN 29 2016
The Flood Warning is cancelled for
The Pearl River Above Philadelphia.
* At 5:45 PM Friday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river crested below flood stage at 12.9 feet.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Upper Pearl River
Philadelphia 13 12.9 Fri 06 PM 12.8 12.7 12.3 crested
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 27, 9:14 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 27, 9:14 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 914 AM CST WED JAN 27 2016 .UPDATE...WV IMAGERY THIS MORNING CONTINUING TO SHOW MID LEVEL TROF AXIS SLOWLY DRIFTING SOUTH OUT OF THE MID MS VALLEY INTO THE LOWER MS VALLEY. SW FLOW CONTINUES TO STREAM MOISTURE NE ACROSS THE FORECAST AREA AHEAD OF TROF AXIS...BUT CLOUD COVER IS CONSIDERABLY LESS THAN EXPECTED AT PRESENT. STILL EXPECT A SLIGHT INCREASE FROM CLOUDS STREAMING NE FROM S TX...BUT RAIN APPEARS TO HAVE FINALLY ENDED. MUCH DRIER AIR IN THE LOWER LEVELS SHOULD EASILY EVAPORATE ANYTHING MANAGING TO FALL OUT OF REMAINING MID LEVEL DECK. HAD TO MAKE A FEW ADJUSTMENTS TO SKY GRIDS...OTHERWISE REST OF FORECAST APPEARS ON TRACK./26/ && .AVIATION...MVFR CIGS PERSIST AT MEI/HBG/PIB THIS MORNING, BUT CLEARING IS EXPECTED BY THIS AFTERNOON. OTHERWISE, VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH THE TAF PERIOD. SOME PATCHY FOG CANNOT BE RULED OUT THURSDAY MORNING, WHICH COULD TEMPORARILY REDUCE VISBYS AT A FEW SITES AROUND DAYBREAK. /DL/ && .PREV DISCUSSION... /ISSUED 402 AM CST WED JAN 27 2016/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...EARLY MORNING WATER VAPOR IMAGERY/RAP ANALYSIS HAD A LARGE UPPER LEVEL TROUGH THAT EXTENDED NORTHEAST FROM NORTHERN MEXICO THROUGH THE MID MISSISSIPPI VALLEY AND OVER THE GREAT LAKES. THIS TROUGH WILL SHIFT EAST THROUGH THURSDAY WITH THE TROUGH AXIS MOVING ACROSS OUR CWA TONIGHT. UNTIL THEN SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS OUR CWA WITH A FEW SUBTLE DISTURBANCES NOTED UPSTREAM OF OUR REGION. MODELS ARE IN GOOD AGREEMENT THAT DESPITE THE PASSAGE OF THE FEW DISTURBANCES...THE LIGHT LIGHT RAIN OVER OUR SOUTHEAST ZONES WILL COME TO AN END THIS MORNING. LOCAL RADARS INDICATE THAT THE MOST SIGNIFICANT RAIN HAS ALREADY SHIFTED EAST OF INTERSTATE 59 BUT WL MAINTAIN LOW CHANCE POPS OF LIGHT RAIN A LITTLE PAST SUNRISE. OTHERWISE...A RIDGE OF HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS WILL SHIFT SLOWLY EAST AND HELP BRING IN COOLER AND DRIER AIR. THIS AND THE PASSAGE OF THE UPPER LEVEL TROUGH WILL LEAD TO CLEARING SKIES FROM THE WEST THIS EVENING. COOLER THAN NORMAL TEMPERATURES ARE EXPECTED TODAY AND TONIGHT BUT TEMPERATURES WILL MODERATE THURSDAY UNDER SUNNY SKIES AND TOP OUT NEAR NORMAL. BY THURSDAY EVENING THE SURFACE RIDGE AXIS WILL BE OVER OUR CWA FROM A CENTER IN THE WESTERN GULF WHILE OUR FLOW ALOFT WILL BE WEST NORTHWEST. DRY WEATHER WILL CONTINUE THROUGH THURSDAY NIGHT. FRIDAY MORNING LOWS WILL BE IN THE 30S BUT...STILL A COUPLE DEGREES WARMER THAN NORMAL AT MOST SITES. /22/ LONG TERM...FRIDAY THROUGH TUESDAY NIGHT...THE SURFACE RIDGE AXIS WILL SHIFT TO THE EAST OF THE AREA FRIDAY AFTERNOON AND THIS WILL ALLOW FOR MORE SOUTHWEST FLOW AND WARMER TEMPERATURES...WITH HIGHS CLIMBING INTO THE LOW/MID 60S. A VERY NICE WEEKEND IS IN STORE FOR THE ARKLAMISS UNDER STRONG HIGH PRESSURE RIDGING AND SOUTHERLY FLOW. HIGH TEMPERATURES WILL CLIMB INTO THE MID/UPPER 60S ON SATURDAY AND INTO THE 70S ON SUNDAY. THE GFS/ECMWF DIFFER LATE SUNDAY INTO MONDAY WITH THE GFS MOVING A SHORT WAVE AND ASSOCIATED WEAK COLD FRONT ACROSS THE AREA...WHILE THE ECMWF IS FURTHER NORTH WITH THIS SYSTEM. WILL INTRODUCE SLIGHT CHANCE SHOWERS FOR THIS PERIOD TO ACCOUNT FOR THIS. THE ECMWF IS MUCH WARMER THAN THE GFS ON SUNDAY AND MONDAY AS IT KEEPS THIS FEATURE WELL NORTH OF THE AREA. THE CANADIAN ALSO KEEPS IT NORTH...SO WILL LEAN TOWARDS THE ECMWF AND WARM HIGH TEMPERATURES THROUGH THIS PERIOD. MOISTURE WILL CONTINUE TO INCREASE ACROSS THE AREA ON MONDAY WITH SHOWERS POSSIBLE OVER MUCH OF THE AREA. THE GLOBAL MODELS ARE COMING INTO GOOD AGREEMENT OF THE POTENTIAL FOR SEVERE AND POSSIBLY SIGNIFICANT SEVERE ON TUESDAY ACROSS THE REGION. WHAT STANDS OUT WITH THIS SYSTEM IS THAT IT INDICATES VERY GOOD INSTABILITY FOR THIS TIME OF YEAR...WITH -2 TO -4 SHOWALTERS AND H700-H500 LAPSE RATES OF 6.5-7.5 C/KM. THIS IS STILL SEVERAL DAYS OUT...SO WILL NOT MENTION IN THE HWO OR GRAPHICASTS AT THIS TIME. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND DISCUSSIONS ON THIS POTENTIAL STORM SYSTEM. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 51 29 58 36 / 9 2 2 1 MERIDIAN 51 28 57 33 / 17 4 2 1 VICKSBURG 50 29 59 35 / 6 1 1 1 HATTIESBURG 52 33 58 34 / 45 11 3 1 NATCHEZ 50 31 57 37 / 9 2 2 1 GREENVILLE 46 30 56 36 / 4 1 1 1 GREENWOOD 48 27 57 34 / 4 1 1 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jan 27, 4:30 AM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 430 AM CST WED JAN 27 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 430 AM CST WED JAN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 7:57 PM CST | River Flood Warning | JAN | Hinds, Warren | 4 days |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.